Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 172, NWS Indianapolis, IN

May 25, 20114 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at May 25, 2011, 8:53 PM EDT for 4 counties in Indiana. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 8:53 PM EDT (00:53 UTC)
Expired
May 25, 2011, 10:00 PM EDT
In force
67 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Fountain County, IN, Parke County, IN, Vermillion County, IN, Warren County, IN

The radar

The Indianapolis radar (KIND), 96 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 9:38 PM EDTTORNADON Bridgeton, INEF0 FROM 938PM TO 939PM PATH 0.4 MILES LONG BY 30 YD WIDE ALONG CREEK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 6:44 PM EDTTornado Watch PDSSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.9 hours before the alert went out and 310 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

059 
WUUS53 KIND 260053
SVRIND
INC045-121-165-171-260200-
/O.NEW.KIND.SV.W.0172.110526T0053Z-110526T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
853 PM EDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
  PARKE COUNTY IN WEST CENTRAL INDIANA...
  VERMILLION COUNTY IN WEST CENTRAL INDIANA...
  WARREN COUNTY IN WEST CENTRAL INDIANA...

* UNTIL 1000 PM EDT

* AT 748 PM CDT/848 PM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
  BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
  STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST
  OF HOOPESTON TO 7 MILES EAST OF GEORGETOWN TO 5 MILES NORTHEAST OF
  PARIS...AND MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WEST LEBANON...UNIVERSAL...MONTEZUMA AND FAIRVIEW PARK AROUND 900
  PM EDT...
  YEDDO...RAINSVILLE...WILLIAMSPORT AND VEEDERSBURG AROUND 905 PM
  EDT...
  TURKEY RUN STATE PARK...WALLACE...ROSEDALE AND ROCKVILLE AROUND 910
  PM EDT...
  BRIDGETON...NEWTOWN AND MELLOTT AROUND 915 PM EDT...

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4045 8754 4048 8752 4048 8709 3964 8709
      3964 8719 3961 8727 3960 8734 3961 8753
TIME...MOT...LOC 0053Z 269DEG 42KT 4056 8751 4000 8743
          3967 8754
WIND...HAIL 60MPH 1.75IN

$$
JH
1 follow-up statement
488 
WWUS53 KIND 260110
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
910 PM EDT WED MAY 25 2011

INC045-121-165-171-260200-
/O.CON.KIND.SV.W.0172.000000T0000Z-110526T0200Z/
FOUNTAIN-PARKE-VERMILLION-WARREN-
910 PM EDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FOUNTAIN...
PARKE...VERMILLION AND WARREN COUNTIES UNTIL 1000 PM EDT...

AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM FOWLER TO 8 MILES SOUTH OF
VEEDERSBURG TO CLINTON...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BRIDGETON...NEWTOWN...MELLOTT AND MARSHALL AROUND 915 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4045 8754 4048 8752 4048 8709 3964 8709
      3964 8719 3961 8727 3960 8734 3961 8753
TIME...MOT...LOC 0110Z 269DEG 42KT 4056 8724 4000 8717
          3967 8728
WIND...HAIL 60MPH 1.75IN

$$

77/TDUD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:10 PM EDT, 1 hour 43 minutes earlier.

Area forecast discussion, May 25, 7:10 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
710 PM EDT WED MAY 25 2011

.UPDATE...
AVIATION...NEAR TERM AND FLASH FLOOD WATCH INFORMATION HAS BEEN
UPDATED BELOW.

&&

.MESO UPDATE...
NEED TO BE WATCHING TWO CONVECTIVE BOUNDARIES OVER THE NEXT SEVERAL
HOURS. FIRST ONE EXTENDS FROM NORTH CENTRAL IND SWWD THRU KHUF AND
ALONG I-70 IN IL.  THE SECOND FROM JUST NW OF KDAY THRU KEVV TO KMVN
IN IL.  LATEST RUC MODEL ANALYSIS SHOWS THE LOW LEVEL JET IS AT 50
KT OVER E CENTRAL AR AND EXTENDS NEWD INTO CENTRAL INDIANA
UNDERNEATH STRONG UPPER LEVEL DIFFUENCE.  WIDESPREAD STRONG/SEVERE
STROMS ARE OVER ERN MO AHEAD OF COLD FRONTAL BOUNDARY AND THERE ARE
NEW DISCRETE CELLS NOW DEVELOPING ALONG THE I-70 BOUNDARY IN IL AND
SHOULD CONTINUE TO TRACK ALONG THE BOUNDARY TOWARDS W CENTRAL IND
BETWEEN NOW AND 23Z.  GIVEN THAT THE LOW LEVEL JET IS
JUXTAPOSITIONED UNDERNEATH THE EXIT REGION OF THE SRN BRANCH OF THE
UPPER LEVEL JET...DEEP LAYER IS BECOMEING MORE FAVORABLE FOR
SUPERCELLS OVER SRN IND OVER THE NEXT SEVERAL HOURS.

GIVEN THAT MLCAPE WILL BE INCREASING BACK TO ABOVE 2000 J/KG AND
THAT 0-1KM STORM RELATIVE HELICITY IS 200 M2/S2 ACROSS SRN
INDIANA...ROTATING SUPERCELLS/TORNADOES CAN BE EXPECTED OVER THE
NEXT SEVERAL HOURS INCREASING IN NUMBER/AREA AFTER 22Z.
&&

.SYNOPSIS...

LOW PRESSURE SYSTEM WILL SLOWLY MOVE EAST ACROSS INDIANA FROM
TONIGHT INTO FRIDAY. EARLY IN THE WEEKEND THE WEATHER WILL BE
CONTROLLED BY HIGH PRESSURE TO OUR EAST AND A WARM FRONT TO THE
OUR NORTH. LATE IN THE WEEKEND THE WARM FRONT WILL PULL AWAY
LEAVING THE HIGH PRESSURE TO DOMINATE INDIANA WEATHER INTO MID WEEK.

&&

.NEAR TERM /TONIGHT/...
SPC HAS EXTENDED WATCH TIL 06Z AS SECOND LINE OF THUNDERSTORMS MOVE
THROUGH. ALSO FLASH FLOOD WATCH HAS BEEN ISSUED UNTIL 08Z AS
PORTIONS ACROSS OUR SOUTHWEST AND NORTHWEST HAVE ALREADY EXPERIENCED
HEAVY RAINFALL.    LOW LEVEL BOUNDARY EXTENDS FROM NEAR VINCENNES TO
GREENSBURG AND DAYTON.  THREAT OF SEVERE WEATHER LOOKS ESPECIALLY
BAD ACROSS OUR SOUTH THIS EVENING.

TEMPERATURES WILL BE EXTREMELY DEPENDENT ON LOCATION OF LOW AT 12Z.
DONT FEEL I CAN OUT PERFORM MOS...WHICH IS CLOSE...BUT UNCERTAINTY
IS HIGH.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...

MAIN PROBLEM POPS

MODELS ARE CLOSE WITH STACKED SYSTEM OVER AREA INTO AT LEAST
THURSDAY NIGHT. THIS SUPPORTS WETTER MET.

FORECAST LOWER 60S BY DAWN. GIVEN THAT TOUGH TIME WITH NEAR 70
THURSDAY WITH A WET FORECAST. WILL DROP MOS ABOUT A CATEGORY.
GOING UP A CATEGORY THURSDAY NIGHT. WITH NEARBY LOW CLOUDS SHOULD
BLOCK COOLING.

FOR FRIDAY LIKE THE WARMER MAV. BOTH MODELS AGREE WE SHOULD SEE
ENOUGH DRY AIR WORK IN FOR SOME SUN. IN MAY THAT OUGHT GET US AT
LEAST CLOSE TO 70. SINCE LIKE WARMER MAV FRIDAY...WILL USE WARMER
MAV FRIDAY NIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

FEW CHANGES TO HPC WITH MAIN MODELS IN ROUGH AGREEMENT.

THIS MEANS RAIN CHANCES INTO SATURDAY BUT FALLING OFF SATURDAY
NIGHT AS WARM FRONT MOVES NORTH. THEN DRY AS RIDGE BUILDS IN SUNDAY
INTO TUESDAY...WITH CHANCE STORMS RETURNING TUESDAY NIGHT OR
WEDNESDAY AS FLOW ALOFT BECOMES MORE NORTHWEST.

HPC REALLY BROUGHT UP THE TEMPERATURES AND DEWPOINTS AFTER THE
WARM FRONT PASSES. I AGREE BASED ON WHAT HAS HAPPENED IN THESE
SOUTHWEST FLOW SITUATIONS. ALSO WET GROUND SHOULD HAVE STRONG
EFFECT ON DEWPOINTS.

&&

.AVIATION.../DISCUSSION FOR 00Z TAFS/...

NUMEROUS THUNDERSTORMS WILL BE THE RULE EARLY PART OF THE TAF PERIOD
TO AT LEAST 02Z OVER WESTERN SECTIONS TO 04Z-05Z KIND AND KBMG.
SURFACE OBS SHOWS LINE OF THUNDERSTORMS OVER CENTRAL AND SOUTHERN
ILLINOIS WHICH WILL MOVE EAST ACROSS CENTRAL INDIANA THIS EVENING.
ALSO SCATTERED STRONG THUNDERSTORMS ALSO ACROSS CENTRAL INDIANA.

AFTER THUNDERSTORMS MOVE THROUGH ONLY ISOLATED LIGHT SHOWERS OR
POSSIBLY A THUNDERSHOWER EXPECTED REST OF THE NIGHT AS MODELS MOVE
DRY SLOT INTO OUR REGION.  MODEL TIME HEIGHT SECTIONS INDICATES
LOWER LEVEL WILL BECOME SATURATED LATE TONIGHT INDICATING MOSTLY
MVFR CEILINGS.  I WOULD NOT RULE OUT IFR CEILINGS AT KLAF...BUT MVFR
APPEARS MOST LIKELY AT THIS TIME.

ON THURSDAY...LOOK FOR SHOWERS TO BECOME MORE NUMEROUS WITH A FEW
THUNDERSTORMS AS UPPER LOW MOVES ACROSS OUR AREA.  CEILINGS SHOULD
REMAIN MVFR FROM KIND AND KHUF AND NORTHWARD.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 400 AM EDT...
ZONES INZ021-028>031-035>049-051>057-060>065-067>072-
&&

MESO UPDATE...DWM
SYNOPSIS...JK
NEAR TERM...JK
SHORT TERM...JK/JH
LONG TERM....JK
AVIATION...JH
Hazardous weather outlook, May 25, 2:48 PM EDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
248 PM EDT WED MAY 25 2011

INZ028-029-035-043-044-261900-
WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-
248 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

...TORNADO WATCH UNTIL 7 PM EDT...

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SIGNIFICANT RISK OF SEVERE STORMS INTO EARLY TONIGHT.

THIS IS A PARTICULARLY DANGEROUS SITUATION. THE PRIMARY THREAT
IS STRONG TORNADOES. DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY
RAIN ARE ALSO POSSIBLE.

FLOODING WILL PERSIST NEAR THE WABASH RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A RISK OF SEVERE WEATHER THURSDAY...BUT IT WONT BE AS
BAD AS TODAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO SATURDAY
NIGHT...BUT ARE NOT EXPECTED TO BE SEVERE. STORMS MAY RETURN
TUESDAY NIGHT OR WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THEY
WILL BE SEVERE.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

FLOODING SHOULD PERSIST ALONG THE WABASH RIVER INTO MID WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ021-030-031-036>042-047>049-056-057-064-065-072-261900-
CARROLL-CLINTON-HOWARD-MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-
DELAWARE-RANDOLPH-MARION-HANCOCK-HENRY-SHELBY-RUSH-BARTHOLOMEW-
DECATUR-JENNINGS-
248 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...TORNADO WATCH IN EFFECT UNTIL 7 PM EDT...

THERE IS A SIGNIFICANT RISK OF SEVERE STORMS INTO EARLY TONIGHT.

THIS IS A PARTICULARLY DANGEROUS SITUATION. THE PRIMARY THREAT IS
STRONG TORNADOES. DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY
RAIN ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A RISK OF SEVERE WEATHER THURSDAY...BUT IT WONT BE AS BAD
AS TODAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO SATURDAY
NIGHT...BUT ARE NOT EXPECTED TO BE SEVERE. STORMS MAY RETURN
TUESDAY NIGHT OR WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THEY
WILL BE SEVERE.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ045-046-051>055-060>063-067>071-261900-
PUTNAM-HENDRICKS-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SULLIVAN-GREENE-
MONROE-BROWN-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-
248 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...TORNADO WATCH UNTIL 7 PM EDT...

THERE IS A HIGH RISK FOR SEVERE STORMS INTO EARLY TONIGHT.

THIS IS A PARTICULARLY DANGEROUS SITUATION. THE PRIMARY THREAT IS
STRONG TORNADOES. DAMAGING WINDS...LARGE HAIL...AND VERY HEAVY
RAIN ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THERE IS A RISK OF SEVERE WEATHER THURSDAY...BUT IT WONT BE AS BAD
AS TODAY.

THUNDERSTORMS ARE POSSIBLE THURSDAY NIGHT INTO SATURDAY
NIGHT...BUT ARE NOT EXPECTED TO BE SEVERE. STORMS MAY RETURN
TUESDAY NIGHT OR WEDNESDAY...BUT IT IS TOO EARLY TO TELL IF THEY
WILL BE SEVERE.

THE WEATHER WILL BE VERY HOT AND HUMID FOR THIS TIME OF YEAR FROM
SUNDAY INTO MIDWEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY INTO TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

JK

In the hours before

Local storm report, May 25, 8:42 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
842 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0816 PM     HAIL             KNIGHTSTOWN             39.80N 85.53W
05/25/2011  E1.00 INCH       HENRY              IN   PUBLIC

&&

AHOMANN
Local storm report, May 25, 8:43 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
843 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             NEW CASTLE              39.92N 85.36W
05/25/2011  E1.75 INCH       HENRY              IN   PUBLIC

&&

AHOMANN
Local storm report, May 25, 8:45 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
845 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     HAIL             2 NW STRAUGHN           39.83N 85.32W
05/25/2011  E2.00 INCH       HENRY              IN   AMATEUR RADIO

&&

AHOMANN
Local storm report, May 25, 8:46 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             1 NE STRAUGHN           39.82N 85.28W
05/25/2011  M4.25 INCH       HENRY              IN   AMATEUR RADIO

&&

AHOMANN
Local storm report, May 25, 8:49 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
849 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0849 PM     HAIL             3 SW COLUMBUS           39.18N 85.95W
05/25/2011  M1.00 INCH       BARTHOLOMEW        IN   AMATEUR RADIO

&&

AHOMANN
Local storm report, May 25, 8:52 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
852 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0846 PM     FUNNEL CLOUD     4 SE WAYMANSVILLE       39.02N 85.99W
05/25/2011                   JACKSON            IN   AMATEUR RADIO

&&

AHOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:10 PM EDTTornado WarningINDHancock, Johnson, Marion, Shelby50 min
May 25, 8:30 PM EDTTornado WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Shelby45 min
May 25, 8:41 PM EDTSevere Thunderstorm WarningINDDelaware, Hancock, Henry, Madison34 min
May 25, 8:45 PM EDTTornado WarningINDHancock, Rush, Shelby15 min
May 25, 8:46 PM EDTTornado WarningINDDaviess, Knox59 min
May 25, 8:56 PM EDTTornado WarningINDGreene, Monroe, Morgan, Owen33 min
May 25, 9:00 PM EDTTornado WarningINDGreene, Sullivan, Vigo60 min
May 25, 9:01 PM EDTSevere Thunderstorm WarningINDHenry, Randolph, Rush30 min
May 25, 9:11 PM EDTTornado WarningINDFountain, Vermillion, Warren34 min
May 25, 9:11 PM EDTTornado WarningINDBartholomew, Decatur, Rush, Shelby49 min
May 25, 9:22 PM EDTSevere Thunderstorm WarningINDClay, Fountain, Montgomery, Parke, Putnam, Tippecanoe and 3 more53 min
May 25, 9:24 PM EDTTornado WarningINDFountain, Montgomery, Parke, Vermillion36 min
May 25, 9:27 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Owen, Putnam48 min
May 25, 9:27 PM EDTTornado WarningINDTippecanoe, Warren33 min
May 25, 9:32 PM EDTTornado WarningINDClay, Greene, Owen, Putnam, Sullivan, Vigo43 min
May 25, 9:35 PM EDTTornado WarningINDMontgomery, Parke, Putnam25 min
May 25, 9:37 PM EDTTornado WarningINDDaviess, Knox, Martin53 min
May 25, 9:48 PM EDTSevere Thunderstorm WarningINDHenry, Rush42 min
May 25, 9:51 PM EDTTornado WarningINDBoone, Carroll, Clay, Clinton, Fountain, Hendricks and 5 more24 min
May 25, 10:04 PM EDTTornado WarningINDBrown, Greene, Lawrence, Martin, Monroe, Morgan and 1 more41 min
May 25, 10:12 PM EDTTornado WarningINDBoone, Carroll, Clinton, Hendricks, Howard, Marion and 4 more48 min
May 25, 10:25 PM EDTTornado WarningINDBartholomew, Brown, Jackson, Johnson, Lawrence, Monroe and 1 more50 min
May 25, 10:35 PM EDTTornado WarningINDBoone, Carroll, Clinton, Hamilton, Hendricks, Howard and 2 more40 min
May 25, 10:55 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Hancock, Henry, Jackson, Jennings and 2 more50 min
May 25, 10:58 PM EDTTornado WarningINDBartholomew, Decatur, Jackson, Jennings47 min
May 25, 11:06 PM EDTSevere Thunderstorm WarningINDDelaware, Hamilton, Hancock, Henry, Howard, Madison and 3 more39 min
May 25, 11:08 PM EDTTornado WarningINDHamilton, Howard, Madison, Tipton41 min
May 25, 11:12 PM EDTTornado WarningINDDelaware, Hancock, Henry, Randolph, Rush, Shelby48 min
May 25, 11:24 PM EDTTornado WarningINDDelaware, Hancock, Henry, Madison36 min
May 25, 11:29 PM EDTAreal Flood WarningINDDaviess, Jackson, Knox, Lawrence, Martin6 hr
May 25, 11:38 PM EDTAreal Flood WarningINDHenry, Randolph6 hr
May 25, 11:58 PM EDTSevere Thunderstorm WarningINDDelaware, Randolph27 min
May 26, 12:50 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington5 days
May 26, 12:50 PM EDTRiver Flood WarningINDGreene, Owen70 hr
May 26, 12:50 PM EDTRiver Flood WarningINDDaviess, Greene, Knox5 days
May 26, 12:50 PM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
May 26, 12:50 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike6 days
May 26, 12:50 PM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike8 days
May 26, 12:50 PM EDTRiver Flood WarningINDGibson, Knox9 days
May 26, 3:02 PM EDTRiver Flood WarningINDBartholomew, Jackson21 hr
May 26, 3:02 PM EDTRiver Flood WarningINDLawrence, Martin21 hr
May 26, 3:02 PM EDTRiver Flood WarningINDJackson, Lawrence, Washington7 days
May 26, 3:02 PM EDTRiver Flood WarningINDDelaware, Madison21 hr
May 26, 3:02 PM EDTRiver Flood WarningINDHamilton, Madison21 hr
May 26, 3:02 PM EDTRiver Flood WarningINDClay, Greene21 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.